MAUDE Adverse Event Report: SYNTHES BETTLACH LCP PROXIMAL LATERAL TIBIA PLATE 7 HOLES/180MM-LEFT; PLATE,FIXATION,BONE

SYNTHES BETTLACH LCP PROXIMAL LATERAL TIBIA PLATE 7 HOLES/180MM-LEFT; PLATE,FIXATION,BONE
Catalog Number 222.223
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing site: (b)(4).Manufacturing date: 15.July 2006.No nonconformances were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who initially underwent surgery on (b)(6) 2016 for a left tibia fracture, was returned to the operating room on (b)(6) 2017 for the removal of a plate and eight screws due to a pseudomonas infection at the implant site.The patient was described as ¿very sick with a lot of other health issues.¿ it was reported that the initial surgery in december was prolonged due to the status of the patient¿s health.During the procedure on (b)(6), all hardware was removed intact and without difficulty.The surgeon irrigated the site and further treatment is unknown.There was no delay reported and the surgery was completed successfully.This is report 1 of 7 for (b)(4).

Brand Name
LCP PROXIMAL LATERAL TIBIA PLATE 7 HOLES/180MM-LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6338870
Report Number9612488-2017-10059
Device Sequence Number1710002
Product Code HRS
UDI-Device Identifier10886982156570
UDI-Public(01)10886982156570(10)2206345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number222.223
Device Lot Number2206345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR